Alert archive / Louisiana / River Flood Warnings in 2015

River Flood Warning 47, NWS New Orleans, LA

October 25, 2015Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Oct 25, 2015, 9:40 AM CDT for Saint Tammany Parish, Louisiana. It took effect at Oct 28, 2015, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 25, 2015, 9:40 AM CDT (14:40 UTC)
In effect from
Oct 28, 2015, 1:00 AM CDT
Expired
Oct 26, 2015, 9:00 PM CDT
In force
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Chitto River near Bush (BSHL1).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Oct 25, 8:48 AM CDT, 52 minutes earlier.

Area forecast discussion, Oct 25, 8:48 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
848 AM CDT SUN OCT 25 2015

.SOUNDING DISCUSSION...
RELEASED THE BALLOON DURING A STEADY LIGHT RAIN...SO NO SURPRISE
THAT WE/RE SEEING NEAR MOIST ADIABATIC LAPSE RATES THROUGH MOST OF
THE COLUMN. PW VALUE CAME IN AT 2.21 WHICH IS MORE THAN DOUBLE
OUR NORMAL VALUE FOR THIS TIME OF YEAR. IN FACT BASED ON THE SPC
SOUNDING CLIMATOLOGY...IT LOOKS LIKE WE LIKELY SET A NEW RECORD PW
VALUE FOR TODAY. THE HIGH MOISTURE CONTENT THROUGH THE COLUMN
WILL ALLOW FOR VERY EFFICIENT RAINFALL FROM SOME OF THE STRONGER
STORMS TODAY AND TONIGHT. THIS IS ALSO SUPPORTED BY A FEW REPORTS
OF 3 TO 4 INCHES OF RAIN OVER JUST A FEW HOURS THIS MORNING
UNDERNEATH A HEAVIER BAND OF PRECIP. SHOULD ALSO NOTE THAT THERE
IS FAIRLY SIGNIFICANT TURNING IN THE LOWER LEVELS WITH 0-1KM STORM
RELATIVE HELICITY OF NEARLY 200 M2/S2. WILL NEED TO KEEP AN EYE
OUT FOR QUICK SPIN UPS TODAY. 95/DM

&&

.PREV DISCUSSION... /ISSUED 342 AM CDT SUN OCT 25 2015/

HEAVY RAINFALL LIKELY FOR MUCH OF SOUTHERN MISSISSIPPI AND
SOUTHEAST LOUISIANA THROUGH MONDAY MORNING

SYNOPSIS...

1003MB SURFACE LOW PRESSURE OFF THE SOUTH TEXAS COAST EAST OF
CORPUS CHRISTI AT 3 AM THIS MORNING. HIGH PRESSURE CENTERED OVER
EASTERN KANSAS. UPPER RIDGING OVER THE EASTERN GULF OF MEXICO.
LARGE AREA OF RAIN OVER THE WESTERN GULF AS WELL AS MUCH OF
LOUISIANA. AT PRESENT MOST LIGHTNING REMAINS OVER THE SOUTHWEST
GULF SOUTH OF 25N LATITUDE. DEW POINTS REMAIN UNSEASONABLY HIGH IN
THE UPPER 60S WITH MOST TEMPERATURES BETWEEN 70 AND 75 AT 3 AM.

SHORT TERM...

MODEL SOLUTIONS IN SOMEWHAT BETTER AGREEMENT ON FORECAST SCENARIO
THROUGH NEXT 48 HOURS. A SHORTWAVE WITH DRYING IS APPARENT MOVING
EASTWARD ACROSS TEXAS THIS MORNING. THIS IS BEING DRIVEN BY A
FOLLOWING SHORTWAVE APPROACHING THE WEST COAST. THIS SHOULD ALLOW
THE CURRENT SYSTEM TO BECOME SLOWLY PROGRESSIVE INSTEAD OF
STALLING OVER SOUTHERN LOUISIANA.

THE LOW PRESSURE CENTER WILL MOVE FROM ITS CURRENT POSITION TO
SOUTHWEST LOUISIANA BY MONDAY MORNING...AND INTO SOUTHWEST
MISSISSIPPI BY TUESDAY MORNING BEFORE TRANSLATING RAPIDLY INTO THE
GREAT LAKES WEDNESDAY MORNING. THIS LOW TRACK SHOULD ALLOW A DRY
SLOT TO MOVE INTO THE AREA BY AFTERNOON MONDAY. GFS BUFR
SOUNDINGS SHOW THIS WELL WITH PRECIPITABLE WATER VALUES 2.0-2.25
INCHES TODAY AND TONIGHT DECREASING TO ABOUT 1.5 BY MIDDAY MONDAY.
EXPECT VERY EFFICIENT RAINFALL PROCESSES FOR THE NEXT 24 HOURS OR
SO. WOULD NOT BE SHOCKED TO SEE WIDESPREAD 4-7 INCH RAIN TOTALS BY
MIDDAY MONDAY PER GFS/ARW BASED SOLUTIONS. ONLY LIMITING FACTOR
WOULD BE IF A CONVECTIVE COMPLEX BECOMES ANCHORED SOUTH OF THE
COAST BLOCKING THE BEST MOISTURE INFLOW. WILL EXPAND FFA TO
INCLUDE ENTIRE CWA.

THREAT REMAINS FOR A FEW ROTATING STORMS NEAR THE LOUISIANA COAST
SOUTH OF LAKE PONTCHARTRAIN TODAY INTO MONDAY MORNING...WITH A
MARGINAL TO SLIGHT THREAT OF A SEVERE STORM OR TWO. DO NOT EXPECT
WIDESPREAD THUNDER OVER LAND HOWEVER.

STILL A BORDERLINE SITUATION WITH RESPECT TO COASTAL FLOOD
ISSUES. EXTRATROPICAL STORM SURGE GUIDANCE WOULD INDICATE TIDES 1
TO 2 FEET ABOVE NORMAL POSSIBLE WHICH COULD PRODUCE MINOR FLOODING
OF THE USUALLY MORE SUSCEPTIBLE EAST FACING AREAS. WILL CONTINUE
COASTAL FLOOD WATCH...WITH THE MAIN THREAT OVERNIGHT SUNDAY NIGHT.

WRAP AROUND MOISTURE WILL CONTINUE CHANCES FOR LIGHT PRECIPITATION
FROM MONDAY NIGHT THROUGH TUESDAY NIGHT BEFORE DRYING OUT. WILL GO
WITH A BLENDED APPROACH TO TEMPERATURES. SOME POTENTIAL FOR HIGH
TEMPERATURES IN WESTERN PORTIONS OF THE AREA TO WARM ABOVE
CURRENT FORECAST LATE MONDAY AND TUESDAY IF DRYING IS SUFFICIENT
ENOUGH TO DISSIPATE SOME OR MOST CLOUD COVER. 35

LONG TERM...

NORTHERN STREAM SHORTWAVE WILL TRY TO DRIVE A FRONT THROUGH THE
AREA ON THURSDAY...BUT NO PRECIPITATION EXPECTED. AN UPPER LOW IS
FORECAST TO MOVE INTO THE FOUR CORNERS AREA AT THE END OF THE WEEK
AND IS EXPECTED TO PUMP MOISTURE INTO THE AREA FOR NEXT WEEKEND.
HAVE TRENDED EXTENDED FORECAST TO THE SOMEWHAT QUICKER AND MORE
MOIST ECMWF SOLUTION. A BLENDED APPROACH TO TEMPERATURES WAS TAKEN
WITH A BIT OF A NOD TOWARD THE ECMWF. 35

AVIATION...

RA/SHRA ALL QUADS OVER THE NEXT 24 HOURS. MVFR/LIFR CAN BE EXPECTED
DUE TO LOW CEILINGS. WILL LIKELY SEE OVC015 WITH VISIB REDUCED TO 3
TO 5 MILES WITH SHRA ACTIVITY. THERE IS A SLIGHT CHANCE FOR TSRA
MAINLY AT TERMINALS AROUND AND SOUTH OF LAKE PONTCHARTRAIN.  WINDS
WILL BE GUSTY WITH 15 TO 20 KT INLAND...20 TO 25 KT ALONG THE
COAST... AND UP TO 35 KT OFFSHORE. /KEG/

MARINE...

SURFACE LOW PRESSURE IS DEVELOPING IN THE GULF OF MEXICO ALONG
THE TEXAS COAST. MODEL SOLUTIONS ARE REASONABLE WITH THE LOW
TRACKING FROM TEXAS ACROSS THE NORTHWEST GULF TO THE CENTRAL LA
COAST TONIGHT. HOW STRONG THE WINDS GET WILL DEPEND ON HOW MUCH
THE LOW DEEPENS TIGHTENING THE PRESSURE GRADIENT OVER THE NEXT 24
TO 36 HOURS. GFS SOLUTION SEEMS TO BE DOING WELL AND DOES NOT
DEEPEN THE LOW MUCH MORE THAN 1004MB CLOSE TO THE CURRENT
PRESSURE. CURRENTLY BUOYS HAVE GUSTS TO AROUND 20 KT AND ELEVATED
SENSORS ON THE RIGS GUSTING TO 25 KT. WITH THAT IN MIND... IT IS
VERY REASONABLE TO GET VERY CLOSE TO GALE FORCE AS THE LOW TREKS
EAST SUNDAY AND EARLY MONDAY MORNING. WINDS WILL INCREASE IN THE
COASTAL AND OFFSHORE WATERS TO 25 TO 30 KT WITH HIGHER GUSTS. SEAS
THEREFORE WILL INCREASE AS WELL WITH 7.5 TO 8 FT CURRENTLY BEING
MEASURED NEAR THE LOW OFF THE TEXAS COAST. SEAS WILL INCREASE TO 6
TO 8 FT WITH SOME AREAS REACHING 8 TO 9 FT MAINLY OFFSHORE. SMALL
CRAFT ADVISORY THIS MORNING IS IN EFFECT AND A GALE WATCH WILL
BEGIN AT NOON TODAY AND END MONDAY MORNING FOR THE COASTAL AND
OFFSHORE WATERS. SMALL CRAFT ADVISORY WILL CONTINUE FOR THE TIDAL
LAKES THROUGH MONDAY MORNING. SHOWERS AND A FEW THUNDERSTORMS CAN
BE EXPECTED WITH SOME STRONGER STORMS POSSIBLE NEAR THE LOW LATE
TODAY AND TONIGHT. /KEG/

DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING HAZARDOUS CONDITIONS OVER COASTAL WATERS.
             MONITORING ABOVE NORMAL TIDES AND HYDROLOGIC ISSUES.
             MONITORING SEVERE WEATHER POTENTIAL.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  68  74  66 / 100 100  80  60
BTR  74  69  76  66 / 100 100  60  60
ASD  77  70  75  66 /  90 100  80  60
MSY  78  72  77  68 / 100 100  70  60
GPT  78  70  74  68 /  70 100  90  60
PQL  79  70  74  66 /  70 100  90  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR LAZ034>037-039-
     040-046>050-056>072.

     COASTAL FLOOD WATCH THROUGH MONDAY MORNING FOR LAZ040-050-058-
     060>062-064-066>070-072.

GM...GALE WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY AFTERNOON
     FOR GMZ532-534-536-538-550-552-555-557-570-572-575-577.

     SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR GMZ532-
     534-536-538-550-552-555-557-570-572-575-577.

     SMALL CRAFT ADVISORY UNTIL 1 PM CDT MONDAY FOR GMZ530.

MS...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MSZ068>071-077-
     080>082.

     COASTAL FLOOD WATCH THROUGH MONDAY MORNING FOR MSZ080>082.

GM...GALE WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY AFTERNOON
     FOR GMZ534-536-538-550-552-555-557-570-572-575-577.

     SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR GMZ534-
     536-538-550-552-555-557-570-572-575-577.

&&
Hazardous weather outlook, Oct 25, 5:02 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
502 AM CDT SUN OCT 25 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-252215-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
502 AM CDT SUN OCT 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA
AND SOUTHERN MISSISSIPPI TODAY AND TONIGHT. LOW PRESSURE OVER THE
WESTERN GULF OF MEXICO WILL SPREAD RAIN ACROSS THE AREA TODAY AND
TONIGHT. SOME OF THE RAIN WILL BE HEAVY WITH MANY AREAS LIKELY TO
RECEIVE 3 TO 5 INCHES OF RAIN TODAY AND TONIGHT.

A FEW THUNDERSTORMS HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE
TO THE SOUTH OF INTERSTATE 10 TODAY AND TONIGHT. A WEAK TORNADO IS
POSSIBLE CLOSE TO THE LOUISIANA COASTLINE.

HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT ARE EXPECTED TODAY AND
ESPECIALLY TONIGHT AS SOUTHEAST WINDS INCREASE TO 20 TO 30 KNOTS
OVER MUCH OF THE COASTAL WATERS WITH GUSTS TO GALE FORCE POSSIBLE.
A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING FOR ALL COASTAL
WATERS. A GALE WATCH IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT
FOR ALL COASTAL WATERS WITH THE EXCEPTION OF LAKES PONTCHARTRAIN
AND MAUREPAS...WHERE THE SMALL CRAFT ADVISORY WILL REMAIN IN
EFFECT.

THE PERSISTENT SOUTHEAST WINDS COULD CAUSE TIDES TO BE ONE TO TWO
FEET ABOVE NORMAL TODAY AND TONIGHT...WHICH COULD PRODUCE MINOR
COASTAL FLOODING. A COASTAL FLOOD WATCH IS IN EFFECT FOR COASTAL
PARISHES AND COUNTIES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ABOVE NORMAL TIDES WILL REMAIN POSSIBLE THROUGH TUESDAY.

THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH MONDAY
MORNING. AN ADDITIONAL 1 TO 3 INCHES OF RAIN WILL BE
POSSIBLE...PRODUCING STORM TOTALS OF 4 TO 7 INCHES WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. THE RISK OF SEVERE WEATHER APPEARS LOW
AT THIS TIME...HOWEVER WE CANNOT RULE OUT A FEW STRONG TO SEVERE
STORMS CAPABLE OF PRODUCING WATERSPOUTS OR AN ISOLATED TORNADO OR
TWO.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE
THROUGH TUESDAY. WIND GUSTS TO GALE FORCE WILL BE POSSIBLE ACROSS
MUCH OF THE COASTAL WATERS MONDAY MORNING AND A GALE WATCH REMAINS
IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT ANY
REPORTS OF HEAVY RAINFALL OR FLOODING WOULD GREATLY BE
APPRECIATED.

In the hours before

Special weather statement, Oct 25, 8:29 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
829 AM CDT SUN OCT 25 2015

LAZ058-060-061-072-251415-
SOUTHERN TANGIPAHOA LA-UPPER JEFFERSON LA-ST. CHARLES LA-
ST. JOHN THE BAPTIST LA-
829 AM CDT SUN OCT 25 2015

...HEAVY RAINS OVER SAINT CHARLES AND JEFFERSON PARISHES...

AT 823 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF LAPLACE TO 6 MILES
WEST OF JEAN LAFITTE...AND MOVING NORTHEAST AT 10 MPH. THIS ACTIVITY
WILL TRACK OVER ORLEANS AND JEFFERSON PARISHES THROUGH 9 AM.

LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...HARVEY...AVONDALE...MARRERO...TIMBERLANE...METAIRIE...
BELLE CHASSE...JEFFERSON...GRETNA...HARAHAN...WESTWEGO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO NUISANCE STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 2969 9022 3008 9041 3006 9037 3005 9026
      3002 9018 3002 9012 2992 9013 2992 9008
      2993 9006 2994 9006 2990 9001 2985 9003
      2983 9007 2979 9006 2976 9007 2968 9017
TIME...MOT...LOC 1323Z 214DEG 10KT 3013 9038 2978 9020

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 8:29 AM CDTSpecial Weather StatementLIXSaint Charles46 min
Oct 25, 8:38 AM CDTSpecial Marine WarningLIX67 min
Oct 25, 10:27 AM CDTSpecial Marine WarningLIX63 min
Oct 25, 10:30 AM CDTSpecial Weather StatementLIXSaint John the Baptist45 min
Oct 25, 10:39 AM CDTSpecial Marine WarningLIX36 min
Oct 25, 11:08 AM CDTTornado WarningLIXSaint John the Baptist22 min
Oct 25, 12:54 PM CDTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 11 more6 hr
Oct 25, 1:02 PM CDTCoastal Flood WarningLIXSaint Bernard, Saint John the Baptist42 hr
Oct 25, 1:02 PM CDTGale WarningLIX21 hr
Oct 25, 4:45 PM CDTSpecial Weather StatementLIXTangipahoa45 min
Oct 25, 6:24 PM CDTTornado WarningLIXTerrebonne36 min
Oct 25, 6:51 PM CDTTornado WarningLIXLafourche39 min
Oct 25, 9:40 AM CDTRiver Flood WarningLIXPike, Walthall3 days

Nearby

River Flood Warnings in Louisiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.